I'm certainly no expert on treatment, but I'd get the ER right away....ASAP!!!!
Hard to know what happened, but since you just started treating it's reasonable that you're having some sort of strong reaction to the drugs. Passing out like that is not normal. It could be severe anemia caused by the ribavirin, it could be something else.
I would call your doctor rignt now and tell the service it's an emergency and to call you on your cell phone. Then I'd call a friend and ask them to take you to the emergency room so you can be evaluated. If you can't find a friend to take you, take a car service if available, if not call for an ambulance. You don't want to end up passing out again with no one around. Do not drive yourself.
Hope you feel better soon.
How terrible. Sounds like you got a black eye from that fall. Are you on pegintron? You can call the 24 hr. nurse hotline. Take a taxi to the hospital. Please feel better soon.
Both jim and forsee are right - --- It could be a massive drop in platelets, wbcs, anything.
Go to the ER.
Jim is absolutely right. I often felt dizzy or unstable on my feet but I never fell or blacked out or even got wobbly. Get help before ASAP!!
Go to the ER ASAP. If you won't do that at the very least call your doc. I did that only I was 7 months in to treatment when it happened to me. My electrolytes were low. I hit a dining room chair on my way down and bruised my sternum. I also managed to chip a tooth when I hit the tile floor.
I spent 5 hours in the ER and went against my doctor's advise and refused admission. (It was 3 days before the Christmas Holiday). They pulled my driving privileges and I couldn't get them back until I went for a follow up.
Blacking out is serious stuff and you need to get it check out.
Genotype 1a, Stage 3, Grade 3
Finished 48 wks of tx on 4/13/07
Hoping for SVR on 9/20/07
(8 days and counting!)
Hi, I know how you feel and I'll tell you how it my study coordinator explained it to me. Whether this is what happened to you or not, here is my experience. Saturday, day after shot day, I was at the kitchen sink doing chores, nothing exhausting, when I had a light headed feeling. I grabbed my water and headed for my living room chair, but didn't make it all the way, when I regained my wits I was on the floor. I was fortunate not to hit anything hard. After I got up on the chair and started feeling better I realized what had just happened, I called my son and asked him to call and check on me periodically.
I had felt something similiar before on tx. Once when bending over to start the lawnmower I felt this light headed "fading into black" feeling. With that experience behind me, I decided not to panic and called my study coordinator on Monday. I had labs the Friday before and my Hgb was 8.8. I knew I was draggin, my Riba was dose was cut in half and I was taking two 40k Procrit p/wk. The study coordinator said that he was 90% sure that the low Hgb was the culprit.
As I said this was my experience, not necessarily yours. I hope you take the advice of others and contact your team regarding this issue, especially if you are alone!
Good luck, I hope your feeling better soon.
Oh, I forgot to mention that the "fading into black" syndrome happened one other time. I apologize if this steals the thread and changes the subject into poop stories, but it happened once while trying to negotiate a BM after taking an immodium!
I have totally passed out once during treatment, but I have also fallen 16 times without serious injury.I have been off treatment for over a yr. and I still stumble and have no perception.
I think that you need to call your Doctor immediately & he will probably tell you to go to the ER. If so, I have learned to call 911 and they will send out an Evac. The people they transport are attended to first and you won't have to sit in the waiting room all day or night.This only occurred to me after waiting for 2-3 hrs. to be seen each time I have gone.
I wish you luck with the rest of your treatment-don't let this detour you from treatment.
Gosh, sounds awful!! At about that three week point I started feeling like grabbing for furniture, chairs, rails etc. Have you had a CBC? Do you know what # your HGB was at pre tx and now? Typically, many of us on tx hit that point where our Red blood cells go down, sometimes so fast that we pass out or can hardly walk or do anything. Please get your CBC and check your hemoglobin with your pre hemogloblin numbers. I have heard of others that have passed out. I never did, but felt like it. You may need some procrit/aranesp to get your Red Blood cells up. Call your doc and the lab and get copies of those labs and learn how to compare them yourself. It will save you a lot grief and fear to know what is going on if you can read those lab reports. Good luck, let us know.
Oh my, it sure does sound like anemia. Please get a CBC today and get the results today. I probably would not go to the ER but if that is the only way you can get the results of a CBC ASAP, do it. Did you ask your doctor before you started treating about his protocol for anemia? I was referred to a hemotologist (blood doctor) for all the blood related issues and was very grateful.
Good suggestion, Kathy. Luckily, I was seeing a hemotologist before tx. If they do your CBC STAT at your lab, you can get your labs within an hour. GI's aren't as up on this stuff as hemo's. I too advise you to get one.
if you don't mind my asking, did you call the doc? Got to the ER? Please let us k now that you followed up on this...
As everyone said, DO NOT DELAY ... GO TO ER for CBC count blood work!!!
All the best and take care
Perhaps and ER is not as necessary....my experience with ER's is wait, wait and wait for hours. If her doc could give her a lab slip she could possibly find out even sooner than the ER. If it isn't the HGB and it continues, I agree with you to go to an ER.
Blacking out unconscious +
Treating with powerful drugs that could cause severe anemia +
Can't reach doctor right away (after hours, etc) +
Living alone (assuming no one will come over and stay with you)
= GO TO EMERGENCY ROOM RIGHT AWAY.
Several months ago -- after treatment -- I came down with a case of recognizable AFIB (atrial fibrillation). I knew because I had it twice before. Of course it was Friday night because these things never happend during doctor's office hours.
Anyway, to shorten the story, I called the docs service and some covering doc finally called back after an hour or so. Doc had me take my bp (had a device at home) but I tried to explain that the machine was going wacky because of a irregular beat. Doc suggested I go the drugstore and pick up an rx for some drug to raise my bp so I wouldn't pass out and meet in the morning for an EKG.
I got in the car and headed to drugstore and along the way realized that doc doesn't always know best and since I lived alone decided to head to the ER. At the ER my pulse was over 200 and irregular and my bp was so low they told me I could have passed out.
When in doubt, especially if living alone and passing out is a possiblity, always go to the ER.
How much sleep do you think this doc (who I never met) would have lost if I never called back the next morning?
Perhaps you are correct. I HATE the ER, of course after being in the hospital twice this year, I should be more careful. The first time, remember you did say to go, and I would be home by lunch and ended up there for a month! Okay, I am just not into going to the ER;s, especially if you can take care of it with the Doc and the labs. Geez, all the times I felt like sh!t and went to the ER I would have lived there. BTW that day I had the ischemic colitis, I was living alone here at the house.
You are right, I would hate to have someone living alone not be taken care of ASAP and go to the ER.
SF: The first time, remember you did say to go, and I would be home by lunch and ended up there for a month!
OK. I was wrong give or take 29 days :)
I think the key thing with Becky is the fact that she lived alone and passed out. Once you pass out, bad things can happen. Same with any chest pains, etc. Better safe than sorry. And yes, I hate the ER too, but try and find a doctor who will see you and run labs over the weekend when all these things tend to occur.
Still wiaiting on Dr/nurse to call me back. Is that insane or what??? Have called several times and the last time I was told they had my chart but were busy with other pts. and it will be later on this afternoon. My God, its already 4:30. Do you think anemia would cause me to seem pale? I am very dark complected and it looks like someone bleached me out. Definately weak and dizzy. Its an effort to do most anything. Even the simplest task is hell. Prior to the black-out my pulse was racing and I felt nauseaous. Not to mention a host of other things. Wow, my eye is pretty bad (black, blue )and my body hurts. Feels like someone slammed me to the ground. On the upside you should see the other guy. LMAO Will let you guys know what the Dr. says. I'm scheduled for CBC tomm and the way things look it will be tomm. before I can get seen. If I have another episode, I will go to E.R. and I will call an ambulance. Don't worry. I went through some pretty tough times with the Ca. and chemo. Sure do hate the E.R. Seemed like everytime I went I found myself on extended stay in a less than 5 star facility. Hope history does not plan on repeating itself. Thanks for you concern, Will let you know whats happening as sonn as I know... God Bless
you have a good point, on why sometimes it's good to go to the ER when you have an emergency situation, seems w/ some people calling their docs is a real iffy process in terms of when they will get back to you, fortunately mine is not that way, but that might be the exception to the rule...anyway, please let us know what happens and hoping the best for you!